advertisement
Question
Posted by: Blackwidow | 2009-08-27

Colon cleanse

My sister-in-law has been diagnosed with cancer and been fed via tubes while in the hospital. Since she was discharged, her diet consists of jelly and yoghurt. This is NOT helping her as she is suffering with the worst constipation. She has tried all sorts of medication and none helped, only seemed to worsen the problem. Please help, what should she do??

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive

Hi there

It is unlikely that the jelly and yoghurt (if that's the only thing she's eating) are causing the constipation. I'm sure she is on other medication and this, together with the inactivity of being confined to bed, is more likely the cause of the problem.

Check with the Oncologist if any of her medication is known to have constipating side effects. Is there anything they can do to change this? Drinking lots of water may also help as will massaging her abdomen in a circular motion, starting low on the right, up, across and down on the left side. This actaully stimulates the colon and can 'move things along' a bit.

Hope this helps.

Kevin

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement